MAUDE Adverse Event Report: ARTHREX INC. 3.0X130MM FIBULA NAIL, LEFT; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

ARTHREX INC. 3.0X130MM FIBULA NAIL, LEFT; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number FIB30130L
Health Effect - Clinical Code No Information (3190)
Date of Event 10/02/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.The device was requested/is expected for evaluation but has not yet been received.Device history record review revealed nothing relevant to this event.The device was requested and is expected for evaluation but has not yet been received.The cause of the event could not be determined from the information available and without device evaluation.This is the first complaint of this type for this part/lot combination.The potential causes of this event are being communicated to the event reporter.If the device is returned and additional information is obtained, a follow-up report will be submitted.
 
Event or Problem Description
It was reported during a case that the 3.0x130mm fibula nail, left broke off in the fibula as the nail was being driven in.This happened prior to having to deploy the talons.The surgeon reamed to proper depth with both the 6.2 and 3.2 drill.The surgeon had to cut the proximal portion of the nail to get the nail in.Follow-up investigation: per sales rep the case was completed by cutting the nail short and finishing the case per surgical technique.No further issues reported.

Brand Name
3.0X130MM FIBULA NAIL, LEFT
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6975638
Report Number1220246-2017-00399
Device Sequence Number1130269
Product Code HSB
UDI-Device Identifier00816988011491
UDI-Public00816988011491
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K160069
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 10/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/01/2018
Device Catalogue NumberFIB30130L
Device Lot NumberCU180117-02
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2017
Initial Report FDA Received Date10/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;